Prednisone mood swings

Hi I'm going through a reduction after a increase with my steroids, I feel extremely fed up, i get frustrated at things and people, that i wouldn't normally get frustrated at, I've been on prednisolon long term and I'm trying to reduce after having some rituximab treatment I'm married with a young family of three they are supportive but I think they've had enough of my mood swings as have I.

As anyone else experienced this what helps? I've reduced before but seems worse this time, fed up just want to be myself.

8 Replies

oldestnewest
  • What dose are you taking now ? Prednisolone does cause mood swings... would it be increasing or decreasing... but knowing how much you are taking now and what it was before might help us answer the question better...

  • I was on 30mg reduced to 12.5 over past 7 months increased for 2 weeks to 20mg now reducing back to 12.5 slowly had rituximab 2 courses in November and last one December 5th also on myrofenalate blood pressure meds stomach meds And amitriptyline for nerve pain and I take pain relief as and when dihydrocodeine dhc continus but try to limit it.

  • It's mood swing - go - go in our house!

    My Rhumy has put me back on the old "happy (not) pills" after being completely off them for nearly 9 months. I must say I feel miles better in myself though. Sigh.... I guess I may need to stay on them for a bit longer as he's just changed my immunosuppressants too.

    I find the worst time for me is the initial stages, when my body has an enormous shock and something "clicks" in my brain. I KNOW I'm being a total and utter argumentative C_W but It's like I'm possessed! :-(

    You're totally NOT alone Garyork; sadly your in the "dontwantthembutneedthem" steroid club, like most of us on here.

    In other words you're NORMAL!

  • I am in the predisnolone club too and went thru the same mood swings too , luckily I am stable at 5mg protective dose now , and no flares. I can remember those terrible times... but you will get thru them , its about apologies, patience and understanding.

  • Me too. On just 5mg. and fairly stable but I do sometimes feel like a different person with mood swings v. difficult to handle.

  • I agree with everyone else maybe it is the swinging of different doses which is making you have these awful mood swings.. as the dose reduces and you are on the same dose for a longer period of time your moods should settle down. John was taking 10 mg, 7.5mg then 5mg (reducing very slowly from 5mg) for quite along time and when the dose was stable then his whole well being became more stable ... it took John 10 years to go from 60mg to zero... he has been prednisolone free for 20 months now...

  • I remember coming down from 70mg of prednisolene very quickly. I asked my consultant why I was a physical and emotional wreck. I had some sessions with a counsellor as I was close to clinical depression.

    Don't despair or give up hope - this too will pass. Try and focus on what is good in life.

    I also clung to God.

  • Thank you everyone for your input things have started to settle down for me which is great, I'm planing on reducing a lot more slowly and my consultant advised this too.

You may also like...